68387members
359823posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Kadcyla

8 REPLIES 8
Highlighted
Moderator

Re: Kadcyla

 

Hi Scrabble2007

 

It sounds as though you had some extremely bad side effects with your first dose of Kadcyla. I hope you are now recovering and feeling much better.

 

Feeling sick and vomiting are likely not only to be due to the Kadcyla, but anxiety, side effects from other medications that you’re taking such as pain relief may also play a part. It’s important for your doctor to find the cause so that it can be managed effectively. There are many different anti-sickness medications available so do talk to your team about this. Everyone is different in how they react to medication and it’s difficult to say whether repeated doses of Kadcyla would worsen your side effects. It’s best to discuss this with your specialist team.

 

Breast Cancer Care has an Ask Our Nurses enquiry service on our website where you can ask any questions about breast cancer or breast health. Or you can call us on our free, confidential Helpline. The number is 0808 800 6000 (for hearing-impaired clients use Text Relay prefix 18001). On Wednesdays we are open until 7pm, other weekdays it’s 5pm and on Saturdays we are open until 1pm. You can call us here Monday to Saturday from 9am. Out of hours you can leave a message and we will call you back when we next open. 

  

Kind regards

 

Marretje

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer 

Highlighted
Member

Re: Kadcyla

So sorry you are feeling like this.

 

I had my first Kadcyla last Tuesday.  I didn't take steroids (Dex) on the three days following the infusion (I had advised my Consultant I didn't want to take them) so was expecting to feel a bit grim.  It was not too bad, a tiny bit of nausea (took one Motilium tablet), felt a little like I had the flu and my nose is running a lot!

 

I hope you have good results with it - feels very much like a chemo to me, not sure about well tolerated xx

Highlighted
Community Champion

Re: Kadcyla

Have you thought of not eating much before your treatment? I know it is not stricly chemo (unless you are having a bit of that too) but I fasted for my chemo because I was following the guidelines of Valter Longo (have a Google) on chemo and fasting (limiting your food intake). I had no tummy troubles at all, no cold sores, no thrush - I still got the fatigue and low blood counts but I had an easier time than many.

 

 

For serious chemo you fast at least 48 hours before but for yours I would try not eating the day of so that you have an empty stomach and might feel a bit queasy but have nothing to throw up and keep that reflex going.

 

So if you ate dinner at say 7 the night before and then nothing but water until a few hours after the treatment. If you have your treatment in the morning you will only miss breakfast!!

 

Highlighted
Member

Re: Kadcyla

Thank you for all your replies. As mad as it sounds, it's good to know you're not alone going through this.

I've been in contact with the chemo unit today, and even tho I'm controlling my sickness now with cyclazine, my anti sickness is going to be reviewed at next onc appointment in 2 weeks time. I can deal with tiredness but I can't deal with sickness like that every 3 weeks. So fingers crossed next treatment will run a little smoother.
Highlighted
Community Champion

Re: Kadcyla

Hello,

 

I had (and am still having) Herceptin but I found this thread which might be of use to you:

 

https://forum.breastcancercare.org.uk/t5/Treatments-and-medical-issues/Kadcyla/m-p/976459/highlight/...

 

Highlighted
Member

Re: Kadcyla

Hi Scrabble
Sorry you find yourself on here but there is a wealth of support from lovely ladies. I have bumped up an old thread called kadcyla for you to have a read. I was on kadcyla for 3 months for liver Mets and found it fairly tolerable with no nausea at all. Unfortunately it stopped working so I was put on eribulin instead. There are ladies who have had good results with kadcyla. I wish you all the very best with your treatment. Take care.
Helen x
Highlighted
Community Champion

Re: Kadcyla

Hi Scrabble, how rotten for you to end up in hospital. I haven't had this drug but thought I would do a little research. It's very new and has not long been accepted for use by NHS as it is so expensive. It appears to have good results. What I've read re side effects is that nausea is a common side effect. Unfortunately your sickness sounds a bit more than 'common'! I looked the info up on the Cancer Research site. I'm hoping someone else has been fortunate enough to access this new drug and can support you. Sending a gentle hug, and hoping you are well looked after. X

Highlighted
Member

Re: Kadcyla

Hi Scrabble

sorry you find yourself here but you've come to the right place for advice and support. I can't comment on your particular situation as i had a different sort of Breast Cancer and treatment, but it's late on a Saturday night and I wanted to acknowledge your post and send you some good wishes. I'm sure there are others who will be able to give you the benefit of their experiences on your particular treatment plan. There is a also a lot of information on the main site about different treatments which might be helpful. All the best. xxxxx

Highlighted
Member

Kadcyla

Hi all.

I'm new to site so bear with me ☺️ I was diagnosed a year ago with stage 4 inflammatory breastcancer. I done 3 Fec and 7 tax, followed by mastectomy and full lymph node removal, 15 radiotherapy then 8 herceptin/pertruzumab. Before the radiotherapy, it was diagnosed on my skin above the scar, so it was thought the radiotherapy would eradicate it from there, which it did! But since the then it has came back with a vengeance underneath the scar and right along the bra line, I've also lost most of the movement in my shoulder because of the damage from rads.

The reason I'm posting is this...ive now been put on kadcyla, and because I had such a bad reaction to original chemos, was a bit reluctant, but was told it was well tolerated, a bit like the herceptin (which I had minimal effects). The day after my first treatment I was hospitalised because I was being sick every 10 minutes and couldn't keep antisickness down and 3 days after I'm wiped out and sleeping constantly. Has anybody else had such side effects and do they get better or worse with a cumulative effect.

Thank you all and good luck onyour treatments xxx